MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC EPIQ ELITE; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC EPIQ ELITE; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number EPIQ ELITE ULTRASOUND SYSTEM
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was a significant ceus (contrast-enhanced ultrasound) problem in nearfield anechoic lesions when scanning with the epiq elite ultrasound system contrast ist enhanced such that anechoic lesions in the b mode are filled with contrast even though only a small amount of contrast 1.0-1.2ml bolus ist used.The exam being performed was an abdomen, ceus examination, supine.The medical indication for this ultrasound was unclear abdomen with cyst.The cyst would have been overlooked if not known before exam.There was no medical intervention, no change in the patient¿s state of health.The alleged injury was a diagnosis that are not presented as characteristic.The user alleged the patient¿s safety is at risk when incorrect diagnosis is made due to poor ceus quality.The image issue was described as: the ceus contrast is so strong in the nearfield that anechoic lesions suddenly appear filled with contrast medium or are massively superimposed with artifacts.The exam was not completed.
 
Additional Manufacturer Narrative
The manufacturer previously reported the epiq elite ultrasound system image related missed cyst diagnosis.No patient or user was harmed as a result of the issue.Multiple attempts to have additional information, images, and logs were unsuccessful.The manufacturer believes they will be unable to gather any further information.The manufacturer is submitting a final report at this time.If pertinent information becomes available to the manufacturer at a later date, an addendum to this final report will be filed.
 
Additional Manufacturer Narrative
Addendum of report.A thorough investigation was conducted with the system backup and logs.The findings indicate the system was working as intended and no malfunction was determined.This imaging issue occurs when soundwaves contact bubbles.
 
Event or Problem Description

Brand Name
EPIQ ELITE
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
thuy nguyen
22100 bothell everett highway
bothell, WA 98021
MDR Report Key16731596
Report Number3019216-2023-00044
Device Sequence Number12478182
Product Code IYN
UDI-Device Identifier00884838099111
UDI-Public00884838099111
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPIQ ELITE ULTRASOUND SYSTEM
Device Catalogue Number795234
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer03/15/2023
02/26/2024
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date04/26/2023
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown